MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. DISPOSABLE DISTAL ATTACHMENT

AOMORI OLYMPUS CO., LTD. DISPOSABLE DISTAL ATTACHMENT
Model Number D-201-11304
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/04/2023
Type of Reportable Event Serious Injury
Event or Problem Description
The olympus representative reported on behalf of the customer that the disposable distal attachment came off the gastroscope in the middle of an unknown standard procedure.The ear nose throat (ent) staff were required to assist in the retrieval of the cap to prevent it from passing into the trachea, and it was retrieved successfully.There was no mis-diagnosis as a result of the issue.
 
Additional Manufacturer Narrative
The device has not been received for evaluation.The investigation is ongoing.A supplemental report will be submitted upon completion of the investigation or when additional information becomes available.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, it was determined that the distal cap detached from the scope because the scope was not compatible with the specific device (model number: d-201-11304).The event can be detected/prevented by following the instructions for use (ifu) which state: ¿use this instrument only in combination with products recommended by olympus.If combined with products not recommended by olympus, the instrument may fall off of the endoscope inside the patient and may cause malfunction or equipment damage.¿ per the ifu, ¿gif-xq240 is not compatible with d-201-11304.¿ this supplemental report includes information added to b5.Olympus will continue to monitor field performance for this device.
 
Event or Problem Description
It was reported that the incident occurred during an unspecified diagnostic gastroscopy procedure.Although there was procedural delay, the duration of the delay was unspecified.However, it was confirmed that the issue did not have any impact on the patient.

Brand Name
DISPOSABLE DISTAL ATTACHMENT
Common Device Name
DISPOSABLE DISTAL ATTACHMENT
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key18424897
Report Number9614641-2024-00001
Device Sequence Number15476111
Product Code FDS
UDI-Device Identifier04953170278273
UDI-Public04953170278273
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K984358
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 06/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberD-201-11304
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/06/2023
Supplement Date Received by Manufacturer06/20/2024
Initial Report FDA Received Date01/02/2024
Supplement Report FDA Received Date06/20/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN GASTROSCOPE
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown